# SDR 2020FA0000316

- Difficulty date: May 8, 2020
- Submitted: June 26, 2020
- Operation: General aviation
- Aircraft: N181FS
- Make and model: Snias AS350B3
- Aircraft serial: 4120
- System (JASC): 2121 · Air Distribution Fan
- Part: Housing
- Part number: 900A6044
- Part serial: 1192
- Condition: Cracked
- Location: Tailboom
- Part time: 98 hours
- Stage of operation: UK
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

CONDENSER BLOWER FAN PLASTIC SHROUD HOUSING HEAT WARPED AND CRACKED CAUSING FAN BLADE CONTACT WITH THE SHROUD, AND SUBSEQUENT BLOWER FAILURE. THIS FAN ASSEMBLY IS INSTALLED INSIDE THE AIR CONDITIOR'· SYSTEM CONDENSER HOUSING PER STC SR09117RC-D (KIT PIN J5CTA000-2).  IT APPEARS THAT THE OPERATING TEMPERATURE THE CONDENSER HOUSING ASSEMBLY EXCEEDS THE TEMPERATURE THRESHOLD C THE PLASTIC/ COMPOSITE MATERIAL THE BLOWER HOUSING IS MADE OF.  TRADITIONALLY FANS IN THIS TYPE OF APPLICATION HAVE BEEN MOUNTED EXTERNALLY TO THE CONDENSER THAT WOULRL A,LOW OUTSIDE AIR TO CIRCULATE AROUND THE BLOWER HOUSING TO AID IN COOLING, AND MOST FREQUENTLY HAVE METAL HOUSINGS THAT CAN WITHSTAND MORE HEAT.  RECOMMEND AN INSTALLATION REDESIGN MOUNTING THE BLOWER EXLERNALLY ON THE CONDENSERASSEMBLY, AND/ OR MANUFACTURE THE FAN SHROUD HOUSING OUT OF METAL.  THIS IF THE SECOND R1 OCCURRENCE OF HEAT WARP AND AND BLOWER FAILURE ORI THIS AIRCRAFT.
